And Now for More Whining

When the nice doctors put me on steroids to boost my platelet count they reassured me that this would be totally fine for the baby and not to worry. It is completely safe. I, of course, totally believe them and so far I have no reason to think otherwise.

What they forgot to mention was how much the steroids might actually suck for me. With side effects like insomnia, decreased (or increased) appetite, constipation (or diarrhea), light headedness (like medicine head), increased fluid retention, having to pee 5 times a night instead of 2 because of the increased water thing, and just for fun let’s throw in the flushed cheeks. The first morning I thought I must be sick and then realized the flushed cheeks was just one of the many fun side effects possible with this medication.

Thank god I only took it for 4 days and it’s been 2 days since I’ve had to take it. I go back tomorrow to get retested so I’m going to keep my fingers crossed. Hopefully it has boosted my platelets enough that I can take a week off from it instead of having to start another round.

Especially since I finally slept last night, going back to sleep easily after each restroom trip (knocked back to every 3-4 hours, as opposed to the every 2 hours with the steroids) so I actually kind of feel normal today. I’m not ready to give that back up!

(I would totally rather suffer through a few uncomfortable days than do labor with low platelets again. Fortunately that memory is pretty good motivation!)